Q. Took I-pill after one hour of unprotected sex. Will periods be regular?

Answered by
Dr. Sanjay Kumar Bhattacharyya
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 11, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

We had unprotected sex yesterday and scared about pregnancy. She took I-pill after one hour. Please suggest what else we need to do to avoid pregnancy. Her last period was 12 days back and her next period is after 20 days. So, will her periods be regular or not? If there is any possibility to occur some unwanted change then please convey us with treatment or checkup.

#

Hi,

Welcome to icliniq.com.

Your partner has taken the I-pill after one hour of sex. This rules out the chance of pregnancy in all respect. So, please relax. You have nothing to worry for now.

But, you should ask her to start regular pills like Femilon (Ethinyl estradiol and Desogestrel) or Novelon from first day of her next cycle. This should be continued for 21 days and new pack to be restarted after a gap of seven days. This is an excellent form of contraception.

Now, she may have some form of bleeding within two to three days. Do not panic. This is normal as a reaction of the I-pill.

Her next cycle will be delayed also. This is also normal. Just ask her to start the pill from then. Meanwhile, you use condom for protection as you cannot repeat I-pill so often.


Probable diagnosis:

Contraceptive guidelines.

Regarding follow up:

For further information consult an obstetrician and gynaecologist online.---> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hi doctor,

We had unprotected sex on the seventh day of her cycle. She had i-pill within an hour and suffering from bleeding after five days of i-pill, which is not heavy along with some lower abdomen pain. Is there any chance of pregnancy? When will she get her next period?

#

Hello,

Welcome back to icliniq.com.

  • As she had withdrawal bleeding, there is no chance of pregnancy.
  • Her next period may get delayed due to hormonal imbalance caused by i-pill, and you can expect it around the date of withdrawal bleeding.

For further doubts consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 


Related Questions:
I took I-pill after 6th and 14th hour of intercourse. Can I be pregnant?

Are these side effects of I-pill ...   Read full

After I-pill, I had a flow but it was not heavy. What is the chance of pregnancy?

.. you doing? I do not see any reason for you to worry. Let me start by giving few basic facts about the period. Usually, ovulation occurs on the 12th to the 16th day of periods and life of the egg is 24 hours. The life of the sperm is 72 hours. S...   Read full

My wife has spotting.There are no signs of pregnancy.Can this be the side effect of ipill?

Can this be the side effect of ipill or is there a chance of pregnancy ... The spotting is more likely to be a breakthrough bleeding wh...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


What Is Epilepsy Or Seizure Disorder?
We all are familiar with the term epilepsy, and always associate it with fits or seizures. But, there is more to it. So,...  Read more»
Can viral fever lead to Parkinson's disease?
Hello doctor,I had a viral fever six years back. I had a very high temperature of 105, bad cough, also hallucinations. I...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.